Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 82, NWS Houston/Galveston, TX

July 9, 2021Jackson County, Lavaca County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 9, 2021, 6:35 PM CDT for Jackson County, Lavaca County, Texas. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 6:35 PM CDT (23:35 UTC)
Expired
Jul 11, 2021, 9:10 AM CDT
In force
39 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 134 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navidad River near Speaks (SPAT2). The gauge peaked at 24.86 ft at Jul 9, 2021, 10:00 PM CDT.

actionminormoderate102007/0907/1007/1107/12
Action stage
21 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

935 
WGUS44 KHGX 092335
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
635 PM CDT Fri Jul 9 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Navidad River near Speaks affecting Lavaca and Jackson Counties.

For the Navidad River...including Speaks...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday afternoon at 1245 PM CDT.

&&


TXC239-285-101745-
/O.NEW.KHGX.FL.W.0082.210709T2336Z-210711T1410Z/
/SPAT2.1.ER.210709T2336Z.210710T1200Z.210711T0209Z.NO/
635 PM CDT Fri Jul 9 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Navidad River near Speaks.
* Until late Sunday morning.
* At 6:00 PM CDT Friday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 25.8 feet tomorrow morning. It will then 
  fall below flood stage late tomorrow evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the 
  approaches to the FM 530 bridge inundated and the gage cut off. 
  large areas of the floodplain are cut off potentially isolated and 
  drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6 
  feet on 06/08/1997.


&&

LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
      2932 9677 2937 9681

$$
3 follow-up statements
399 
WGUS44 KHGX 100052
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
752 PM CDT Fri Jul 9 2021

...The Flood Warning continues for the following rivers in Texas...

  Navidad River near Speaks affecting Lavaca and Jackson Counties.

For the Navidad River...including Speaks...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday afternoon at 200 PM CDT.

&&


TXC239-285-101900-
/O.EXT.KHGX.FL.W.0082.000000T0000Z-210711T1213Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
752 PM CDT Fri Jul 9 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Navidad River near Speaks.
* Until Sunday morning.
* At 7:00 PM CDT Friday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Friday was 24.3 feet.
* Forecast...The river is expected to rise to a crest of 25.8 feet 
  tomorrow morning. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the 
  approaches to the FM 530 bridge inundated and the gage cut off. 
  large areas of the floodplain are cut off potentially isolated and 
  drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6 
  feet on 06/08/1997.


&&

LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
      2932 9677 2937 9681

$$
588 
WGUS84 KHGX 100106
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
806 PM CDT Fri Jul 9 2021

...The Flood Warning continues for the following rivers in Texas...

  Navidad River near Speaks affecting Lavaca and Jackson Counties.

For the Navidad River...including Speaks...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday afternoon at 215 PM CDT.

&&


TXC239-285-101915-
/O.CON.KHGX.FL.W.0082.000000T0000Z-210711T1213Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
806 PM CDT Fri Jul 9 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Navidad River near Speaks.
* Until Sunday morning.
* At 7:00 PM CDT Friday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Friday was 24.3 feet.
* Forecast...The river is expected to rise to a crest of 25.8 feet 
  tomorrow morning. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the 
  approaches to the FM 530 bridge inundated and the gage cut off. 
  large areas of the floodplain are cut off potentially isolated and 
  drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6 
  feet on 06/08/1997.


&&

LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
      2932 9677 2937 9681

$$
388 
WGUS84 KHGX 101526
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

  San Bernard River near Sweeny affecting Brazoria County.

  Sandy Creek near Cordele affecting Wharton, Jackson and Colorado 
  Counties.

  Navidad River at Strane Park affecting Jackson County.

  Lavaca River near Edna affecting Jackson County.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  West Mustang Creek near Ganado affecting Wharton and Jackson 
  Counties.

  East Mustang Creek near Louise affecting Wharton and Jackson 
  Counties.

  Navidad River near Speaks affecting Lavaca and Jackson Counties.

...The Flood Warning continues for the following rivers in Texas...

  Tres Palacios River near Midfield affecting Wharton and Matagorda 
  Counties.

For the San Bernard River...including Sweeny, East Bernard, Boling...
Moderate flooding is forecast.
For the Sandy Creek...including Cordele...Minor flooding is forecast.
For the Navidad River...including Sublime, Speaks, Morales, Strane 
Park...Moderate flooding is forecast.
For the Lavaca River...including Komensky, Breslau, Hallettsville, 
Edna...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 1115 AM CDT.

&&


TXC239-285-101630-
/O.CAN.KHGX.FL.W.0082.000000T0000Z-210710T1526Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning for the Navidad River near Speaks has been 
cancelled...

The Flood Warning is cancelled for
  the Navidad River near Speaks.
* At 10:00 AM CDT Saturday the stage was 22.6 feet.
* Forecast...The river is expected to fall to 6.3 feet Thursday 
  morning.


&&

LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
      2932 9677 2937 9681

$$

TXC239-481-101630-
/O.CAN.KHGX.FL.W.0073.000000T0000Z-210710T1526Z/
/LMCT2.1.ER.210710T0244Z.210710T0600Z.210710T1715Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning for the East Mustang Creek near Louise has been 
cancelled...

The Flood Warning is cancelled for
  the East Mustang Creek near Louise.
* At 9:30 AM CDT Saturday the stage was 16.6 feet.
* Forecast...The river is expected to fall to 5.5 feet Thursday 
  morning.


&&

LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
      2907 9645 2915 9642

$$

TXC239-481-101630-
/O.CAN.KHGX.FL.W.0080.210710T1600Z-210710T1526Z/
/GNDT2.1.ER.210710T1600Z.210710T1800Z.210711T0000Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning for the West Mustang Creek near Ganado has been 
cancelled...

The Flood Warning is cancelled for
  the West Mustang Creek near Ganado.
* At 9:45 AM CDT Saturday the stage was 18.5 feet.
* Forecast...The river is expected to rise to a crest of 19.3 feet 
  just after midnight tonight.


&&

LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
      2907 9652 2918 9646

$$

TXC089-239-481-110930-
/O.EXT.KHGX.FL.W.0081.000000T0000Z-210711T2100Z/
/CODT2.1.ER.210710T1539Z.210711T0000Z.210711T0900Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Sandy Creek near Cordele.
* Until tomorrow afternoon.
* At 9:15 AM CDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 18.3 feet this evening. It will then 
  fall below flood stage late tonight.
* Impact...At 18.0 feet, Minor lowland flooding begins with the 
  creek close to 200 yards wide at FM 710 in the vicinity of the 
  gage. Secondary roads are cut off and bridges near the creek flood 
  and are dangerous. Livestock are cut off and potentially drowned.
* Flood History...This crest compares to a previous crest of 18.3 
  feet on 04/19/2015.


&&

LAT...LON 2925 9644 2916 9649 2906 9652 2906 9662
      2916 9659 2925 9654

$$

TXC239-110930-
/O.EXT.KHGX.FL.W.0079.000000T0000Z-210713T0101Z/
/LSNT2.2.ER.210709T1657Z.210711T1200Z.210712T1301Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Navidad River at Strane Park.
* Until Monday evening.
* At 9:15 AM CDT Saturday the stage was 26.6 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Saturday was 26.6 feet.
* Forecast...The river is expected to rise to a crest of 27.8 feet 
  tomorrow morning. It will then fall below flood stage Monday 
  morning.
* Impact...At 29.0 feet, Major lowland flooding begins with the 
  river close to one third of a miles wide in the vicinity of the 
  gage. County Road 401 is inundated and closed and the lowest homes 
  in the flood plain are threatened. Livestock can be cut off in low 
  lying parts of the flood plain.
* Flood History...This crest compares to a previous crest of 27.8 
  feet on 04/20/2009.


&&

LAT...LON 2909 9665 2901 9649 2901 9662 2909 9675

$$

TXC239-110930-
/O.EXT.KHGX.FL.W.0077.000000T0000Z-210712T0228Z/
/EDNT2.1.ER.210709T1623Z.210711T0000Z.210711T1428Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Lavaca River near Edna.
* Until late tomorrow evening.
* At 9:15 AM CDT Saturday the stage was 23.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Saturday was 23.5 feet.
* Forecast...The river is expected to rise to a crest of 23.6 feet 
  this evening. It will then fall below flood stage late tomorrow 
  morning.
* Impact...At 23.0 feet, Flooding along the Lavaca River reaches 
  hundreds of yards into the lower floodplain backing up sloughs and 
  low areas. Minor roads and near the river flood and livestock are 
  isolated.
* Flood History...This crest compares to a previous crest of 23.6 
  feet on 04/10/1942.


&&

LAT...LON 2908 9675 2908 9664 2886 9654 2886 9674

$$

TXC039-157-481-110930-
/O.EXT.KHGX.FL.W.0075.000000T0000Z-210715T0600Z/
/BOLT2.2.ER.210709T1227Z.210710T1800Z.210714T1800Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the San Bernard River near Boling.
* Until early Thursday morning.
* At 10:00 AM CDT Saturday the stage was 29.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:00 AM CDT Saturday was 29.7 feet.
* Forecast...The river is expected to rise to a crest of 29.8 feet 
  this afternoon. It will then fall below flood stage early 
  Wednesday afternoon.
* Flood History...This crest compares to a previous crest of 29.8 
  feet on 10/14/1997.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$

TXC039-110930-
/O.EXT.KHGX.FL.W.0074.000000T0000Z-210714T2000Z/
/OCNT2.2.ER.210709T1105Z.210711T0000Z.210714T0800Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the San Bernard River near Sweeny.
* Until Wednesday afternoon.
* At 9:45 AM CDT Saturday the stage was 15.0 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Saturday was 15.0 feet.
* Forecast...The river is expected to rise to a crest of 15.4 feet 
  this evening. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 16.0 feet, Water begins inundating the boat ramp off 
  of FM 521. Pan American Road and Riverglen Street become 
  threatened.
* Flood History...This crest compares to a previous crest of 15.8 
  feet on 05/12/2019.


&&

LAT...LON 2913 9566 2902 9554 2888 9543 2888 9553
      2902 9565 2913 9577

$$

TXC321-481-110930-
/O.EXT.KHGX.FL.W.0072.000000T0000Z-210712T0624Z/
/MTPT2.2.ER.210706T1311Z.210710T0500Z.210711T1824Z.NO/
1026 AM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Tres Palacios River near Midfield.
* Until early Monday morning.
* At 9:30 AM CDT Saturday the stage was 28.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CDT Saturday was 29.0 feet.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 8.6 feet Thursday 
  morning.
* Impact...At 29.0 feet, Major lowland flooding begins as both 
  approaches to the FM 456 bridge are cut off and water is over the 
  road on FM 1468 near Clemville, FM 2431 east of Midfield, and FM 
  2853 southeast of Blessing with several homes in the El Dorado 
  Country subdivision upstream and Oak Grove and Tres Palacios Oaks 
  downstream flooded.
* Flood History...This crest compares to a previous crest of 28.7 
  feet on 09/23/1997.

&&


  Fld   Observed            Forecasts (1 pm CDT)
Location           Stg   Stg    Day/Time      Sun   Mon   Tue

Tres Palacios River
Midfield           24.0  28.7   Sat 9 am CDT  24.1  17.9  12.8





&&

LAT...LON 2905 9609 2892 9612 2884 9610 2884 9620
      2892 9622 2905 9620

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 9, 3:37 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 9, 3:37 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
337 PM CDT Fri Jul 9 2021

..SHORT TERM [Through Saturday Night]...

Relief from the periods of heavy rain over the SW zones is on the
horizon and the Flash Flood Watch will be canceled a few hours
early as the threat for organized heavy rain has diminished.
Moisture is still plenty deep but some drying is noted over the NE
zones, but PW values will hang around 2.00 inches through
Saturday afternoon. However, jet dynamics are weaker and the
splitting upper level wind pattern is becoming less defined as the
upper level weakness shifts west and the low level jet weakens
and has also moved a bit further west. For tonight, some residual
showers are expected this evening and perhaps a gap in precip mid-
evening with additional showers possible toward sunrise over the
western zones on the periphery of the retreating upper level
weakness. Lows will remain mild with cloud cover with MinT values
in the mid/upper 70's.

For Saturday, forecast soundings don't show much in the way of
capping and convective temperatures are progged to be in the upper
80's so feel some afternoon showers and storms will be possible
with heating. MaxT values will likely warm into the lower 90's and
with some near surface moisture, it'll feel very humid. Heat
index values are progged to be well below Heat Advisory criteria
but will approach 100 degrees or so by mid afternoon.

The loss of heating should allow for most of the late afternoon
shra/tsra to wane quickly. Upper level riding over the Rockies
will also begin to expand eastward into Texas so expecting
Saturday night to be mainly dry with MinT values to cool into the
mid/upper 70's. 43

.LONG TERM [Sunday through Friday]...

After a few typical morning showers along the coast by early
Sunday, the next chance of precipitation will be possible later in
the day. A mid to upper level low over the High/Central Plains
will push a cold front southward into the southern Plains by
Sunday. There is still some discrepancies among models on how far
south the aforementioned front will move as it seems it may
weaken/dissipate before it reaches our region. Latest GFS/ECMWF
bring the frontal boundary close/near our northern counties, while
the NAM/Canadian keep higher amounts north of our CWA. Given this
uncertainty and the possibility of this front to develop some
outflow boundaries/isolated convective complex downstream; have
kept PoP chances for Sunday and Monday. Highest precipitation
chances expected over our far northern counties (north of Conroe).

Typical weather pattern is expected for the remainder of the week
with isolated coastal showers in the morning, and showers and
storms inland during the afternoon and evening. High pressure
across the southeastern CONUS will continue to build and move
westward over the Gulf my mid-week. This will result in
strengthening warm-humid south- southeasterly flow over the
region, bringing yet our another round for scattered
showers/storms during the day.

Temperature-wise, with rain/storms and cloud cover diminishing
throughout the week, temperatures will be on the increase. 850 mb
temperatures rise to 18-21 C this weekend into the upcoming week,
suggesting highs temperatures mainly in the low 90s and overnight
lows in the upper 70s to low 80. Forecast highs will be slightly
below to near seasonal temperatures for this time of year. 05

&&

.AVIATION [18Z TAF Issuance]...

Strong low level convergence near the coast will keep rain
chances high through the early afternoon. Rain should diminish as
the flow veers to the SE areawide. Earlier convection has
stabilized things for the time being over the Houston terminals
but scattered showers will persist through the afternoon. A mix of
VFR/MVFR and IFR ceilings expected tonight with the best
potential for ceilings over northern TAF sites. Drier conds on
Saturday but still enough moisture in play for afternoon
shra/tsra. 43

&&

.MARINE...

South to southeast winds from 15 to 20 knots, gusting to 25 knots
are expected over the Gulf waters through this evening. Rain and
storm chances, as well as winds and seas will begin to taper
off/subside this evening into the overnight hours as the main low
pressure system moves westward into southwestern TX. Given this,
caution flags will remain in effect for the Bays and Gulf waters
through this evening. High pressure system builds in over the
southeastern CONUS, bringing light southeasterly flow over the
region over the next several days. This will also result in deep
Gulf moisture, and hence, increasing storm and rain chances at
times. Tides will remain elevated tonight and Saturday before
diminishing into the weekend. Dangerous rip currents are expected
through late tonight. A high rip current risk is in effect and
will possibly be extended for Saturday. 05

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  74  90  75  91  75 /  20  30  10  30  20
Houston (IAH)          76  90  76  91  76 /  30  50  10  20  10
Galveston (GLS)        81  88  81  89  81 /  40  40  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...High Rip Current Risk until 1 AM CDT Saturday for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 11 PM CDT this evening
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Galveston
     Bay...Matagorda Bay...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

SHORT TERM...43
LONG TERM...05
AVIATION...43
MARINE...05

In the hours before

Local storm report, Jul 9, 1:43 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     MARINE TSTM WIND SURFSIDE BEACH          28.95N 95.28W
07/09/2021  M44 MPH          BRAZORIA           TX   MESONET

            OBSERVATION SITE AT SURFSIDE BEACH MEASURED
            A GUST OF 44 MPH.

&&

CB
Special weather statement, Jul 9, 1:49 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
149 PM CDT Fri Jul 9 2021

TXZ213-237-238-313-337-338-437-091930-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Brazoria Islands TX-Inland Harris TX-
Coastal Brazoria TX-
149 PM CDT Fri Jul 9 2021

...SPECIAL WEATHER STATEMENT...

At 148 PM CDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pearland to near
Hillcrest to 6 miles west of Hitchcock to near San Luis Pass.
Movement was northeast at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pasadena, Pearland, League City, Galveston Causeway, Galveston Island
West End, Texas City, Friendswood, La Porte, Deer Park, Alvin,
Dickinson, South Houston, La Marque, Santa Fe, Seabrook, Galena Park,
Webster, Hitchcock, Manvel and Kemah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2919 9501 2917 9502 2913 9509 2909 9511
      2903 9518 2916 9521 2931 9528 2945 9542
      2986 9516 2970 9500 2933 9484
TIME...MOT...LOC 1848Z 201DEG 28KT 2951 9530 2938 9518 2926 9513 2911
9509

CB
Special weather statement, Jul 9, 3:01 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
301 PM CDT Fri Jul 9 2021

TXZ200-214-300-092015-
Northern Liberty TX-Chambers TX-Southern Liberty TX-
301 PM CDT Fri Jul 9 2021

...SPECIAL WEATHER STATEMENT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hardin to near Daisetta to near Devers to
8 miles southwest of Nome. Movement was northeast at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Daisetta, Hardin, Devers, Dayton Lakes and Moss Hill.

LAT...LON 2988 9454 2997 9460 3009 9474 3017 9486
      3035 9468 3011 9460 3011 9444 2993 9444
TIME...MOT...LOC 2001Z 219DEG 26KT 3022 9476 3015 9464 3004 9455 2994
9450

CB
Local storm report, Jul 9, 4:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLASH FLOOD      9 WSW MARKHAM           28.93N 96.21W
07/09/2021                   MATAGORDA          TX   DEPT OF HIGHWAYS

            FM 456 AT HWY 71 CLOSED DUE TO FLOODING.

&&

CB
Local storm report, Jul 9, 6:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     MARINE TSTM WIND 18 ESE PALACIOS         28.59N 95.98W
07/09/2021  M40 MPH          GMZ350             TX   MESONET

            WIND GUST WAS MEASURED AT THE MATAGORDA BAY
            WEATHERFLOW SITE.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:18 PM CDTRiver Flood WarningHGXJackson, Wharton59 hr
Jul 8, 9:21 PM CDTRiver Flood WarningHGXBrazoria5 days
Jul 9, 4:16 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda21 hr
Jul 9, 5:22 AM CDTAreal Flood AdvisoryHGXColorado, Jackson, Matagorda, Wharton4 hr
Jul 9, 5:26 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda4 hr
Jul 9, 6:27 AM CDTFlash Flood WarningHGXJackson, Matagorda, Wharton3 hr
Jul 9, 6:31 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Harris, Montgomery3 hr
Jul 9, 7:19 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton116 min
Jul 9, 7:45 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton7 days
Jul 9, 8:40 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery65 min
Jul 9, 8:52 AM CDTFlash Flood WarningHGXColorado, Wharton2 hr
Jul 9, 9:09 AM CDTFlash Flood WarningHGXJackson, Wharton3 hr
Jul 9, 9:33 AM CDTRiver Flood WarningHGXAustin, Colorado, Fort Bend, Wharton4 days
Jul 9, 9:38 AM CDTRiver Flood WarningHGXJackson3 days
Jul 9, 9:45 AM CDTRiver Flood WarningHGXJackson, Lavaca64 hr
Jul 9, 9:46 AM CDTRiver Flood WarningHGXJackson3 days
Jul 9, 9:48 AM CDTRiver Flood WarningHGXJackson, Wharton44 hr
Jul 9, 9:48 AM CDTRiver Flood WarningHGXColorado, Jackson, Wharton47 hr
Jul 9, 11:10 AM CDTSpecial Marine WarningHGX95 min
Jul 9, 11:11 AM CDTAreal Flood AdvisoryHGXColorado, Jackson64 min
Jul 9, 12:33 PM CDTSpecial Weather StatementHGXAustin, Brazoria, Fort Bend42 min
Jul 9, 12:54 PM CDTSpecial Marine WarningHGX33 min
Jul 9, 1:02 PM CDTAreal Flood WarningHGXJackson, Matagorda, Wharton3 hr
Jul 9, 1:22 PM CDTSmall Craft AdvisoryHGX2 hr
Jul 9, 1:49 PM CDTSpecial Weather StatementHGXGalveston41 min
Jul 9, 1:52 PM CDTSpecial Marine WarningHGX38 min
Jul 9, 2:29 PM CDTSpecial Marine WarningHGX23 min
Jul 9, 3:01 PM CDTSpecial Weather StatementHGXLiberty14 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.